Thunderstorm Wind, Curry
- When
- April 10, 7:15 PM MST
- Where
- Curry County, (Cvn)clovis Muni Airport
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 34.430, -103.080
A brief thunderstorm south of town quickly collapsed and produced a wind gust to 74 mph at the AWOS.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A brief thunderstorm south of town quickly collapsed and produced a wind gust to 74 mph at the AWOS.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 10, 1:49 PM MST, 5 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 249 PM MDT TUE APR 10 2012 .DISCUSSION... NOT A LOT OF CHANGES MADE TO THE GRIDDED FORECAST. ALTHOUGH EXPECT THE DRYLINE TO INITIATE STORMS FURTHER WEST THAN EXPECTED SO ADJUSTED THE SEVERE WORDING ACCORDINGLY FOR WEDNESDAY AFTERNOON AND EVENING. STILL LOOKS LIKE A SOLID EVENT. STILL WOULD NEED TO HAVE A SHARPER DEWPOINT LINE FOR MORE POTENTIAL BUT AS OF THIS TIME...ALL OF THE OTHER INGREDIENTS ARE EXPECTED TO BE IN PLACE SUCH AS DIRECTIONAL AND SPEED SHEAR. DID DECIDE TO ADD SEVERE WORDING FOR THIS EVENING ACROSS THE EAST ALTHOUGH EXPECT MORE ISOLATED POTENTIAL. DECIDED TO ADD SOME SLIGHT CHANCE POPS THURSDAY AFTERNOON ACROSS THE FAR NORTHWEST AS THE INITIAL PACIFIC DIVES INTO THE ROCKIES. MODELS HAVE BEEN SHOWING THIS UPSLOPE PRECIPITATION AREA THE PAST 3 DAYS. COULD SEE SOME WIND ADVISORY CONDITIONS ACROSS THE FAR WEST WEDNESDAY AFTERNOON BUT NOT ENOUGH CONFIDENCE TO ISSUE A 2ND PERIOD ADVISORY. WIND SPEEDS WERE INCREASED ACROSS SOME AREAS FOR WEDNESDAY. ADVISORY LEVEL WINDS COULD BE SEEN ACROSS PORTIONS OF THE EAST ON THURSDAY BUT SUSPECT THAT STRONGEST WIND DAY ACROSS THE EAST WILL BE FRIDAY. STILL EXPECTING A SECONDARY PIECE OF ENERGY TO DIVE INTO THE PARENT PACIFIC TROUGH DURING THE WEEKEND AND CREATE UNSETTLED WEATHER OVER THE STATE. THE MODELS CONTINUE TO VARY ON THEIR SOLUTION OF THIS SYSTEM RUN TO RUN. THUS CONFIDENCE REMAINS FAIRLY LOW AT THIS TIME. THE LATEST GFS IS A BIT MORE PROGRESSIVE WITH TAKING THE CLOSED LOW OUT OF THE STATE SUNDAY NIGHT. ECMWF IS ALSO SHOWING THIS AND THE ECMWF AS A WHOLE HAS BEEN A BIT MORE PROGRESSIVE WITH THIS SYSTEM THAN THE GFS. EITHER WAY...SOME PRECIPITATION WILL BE POSSIBLE OVER THE WEEKEND BUT UNSURE WHERE THE HEAVIEST WILL OCCUR. ONE THING THAT IS MORE CERTAIN IS THAT THERE WOULD BE A BUNCH OF CLOUD COVER DURING THE AFTERNOON AND BE ACCOMPANIED BY BELOW NORMAL TEMPERATURES. 50 && .AVIATION... VFR CONDITIONS ARE FORECAST TO PREVAIL AT TERMINALS THROUGH THE NEXT 24H WITH TWO POSSIBLE EXCEPTIONS. LOW STRATUS AND/OR FOG IS POSSIBLE AT BOTH KROW AND KTCC EARLY WEDNESDAY MORNING...BUT CONFIDENCE IS TOO LOW TO INCLUDE IN TAFS. IN ADDITION...BRIEF MVFR CIGS/VSBYS ARE POSSIBLE AT KABQ...KSAF... KLVS...KTCC...AND KROW IN SHOWERS OR THUNDERSTORMS BETWEEN 22 AND 02Z THIS EVENING. CONFIDENCE IS TO LOW TO INCLUDE THIS AS PREVAILING...WITH SHRA/TS FAVORING THE MOUNTAINS THIS AFTERNOON AND GRADUALLY MOVING EAST NEAR THE MENTIONED TERMINALS THIS EVENING. IN ADDITION TO POSSIBLE MVFR CONDITIONS WITH SHRA/TS...WIND GUSTS TO BETWEEN 35-45 MPH AND OCCASIONAL LIGHTNING ARE POSSIBLE. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 11 && .FIRE WEATHER... ..EXTENDED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY THROUGH SATURDAY... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS INITIATED OVER THE HIGHER TERRAIN TODAY AND WILL GENERALLY MOVE OFF TO THE EAST OVER ADJACENT HIGHLANDS/VALLEYS WITH SPOTTY WETTING RAINS. AS OF 3 PM...LIGHTNING HAS BEEN LIMITED...BUT WOULD BE MORE CONCERNING ACROSS THE WESTERN HIGH TERRAIN WHERE WETTING RAINS ARE NOT EXPECTED AND WHERE A RED FLAG WARNING IS IN EFFECT ON WEDNESDAY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE FORECAST WEDNESDAY...MAINLY EAST OF THE CENTRAL MOUNTAINS. LIGHTNING WILL TREND UP OUT EAST WEDNESDAY AFTERNOON AND EVENING AS DEEPER CONVECTION IS EXPECTED ALONG/EAST OF THE DRY LINE. HOWEVER...WETTING RAINS ARE FORECAST TO ACCOMPANY THOSE STORMS. VENTILATION WILL TREND UP WEDENSDAY AS THE UPPER LEVEL RIDGE AXIS SHIFTS EAST AND THE PACIFIC DRY SLOT OVERTAKES WESTERN AREAS. THE RED FLAG WARNING FOR WEDNESDAY HAS BEEN EXPANDED TO INCLUDE ZONE 106...WHICH IS FORECAST TO EXCEED CRITICAL THRESHOLDS LATE (4-8PM) AS THE CLOUD SHIELD SHIFTS EAST OF THE RIO GRANDE VALLEY AND LATE DAY MIXING IS MAXIMIZED. OVERNIGHT RECOVERIES WILL TREND DOWN WEDNESDAY NIGHT COMPARED TO TUESDAY NIGHT AS THE PACIFIC DRY SLOT PROGRESSES EAST. MINIMUM RELATIVE HUMIDITIES WILL TREND DOWN THURSDAY ACROSS THE EAST AS THE DRY LINE EXITS AND STAYS EAST OF THE FORECAST AREA. THE FIRE WEATHER WATCH IN PLACE FOR THURSDAY STILL LOOKS ON TRACK AND WILL NOT MAKE CHANGES AT THIS TIME. FRIDAY IS STILL EXPECTED TO BE THE WINDIEST OF THE FORECAST PERIOD...BUT THE PACIFIC DRY SLOT WILL BE SHIFTING SOUTH AND EAST...WHICH WILL ALLOW FOR SLIGHTLY HIGHER MINIMUM RELATIVE HUMIDITIES ACROSS THE NORTHWEST. DECIDED TO GO WITH A HIGH CONFIDENCE WATCH FOR FRIDAY FOR ZONES 103...104...106-108. THE WATCH WILL START EARLY AND END AT 9 PM...BUT THERE IS SOME POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TO EXTEND BEYOND 9 PM ACROSS ZONES 107 AND 108. WINDY CONDITIONS WILL CONTINUE INTO SATURDAY WITH THE APPROACH OF THE UPPER LEVEL TROUGH. CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO PERSIST ACROSS THE EAST...MAINLY ZONE 108. BEYOND SATURDAY...12Z CYCLE OF THE MEDIUM RANGE MODEL SOLUTIONS ARE LESS BULLISH ON A WETTING EVENT FOR SUNDAY/MONDAY ASSOCIATED WITH THE PASSAGE OF THE UPPER LOW...WHICH NOW MAINLY FAVORS THE HIGHER ELEVATIONS. MODERATE CONFIDENCE ON A RELATIVE COOL-DOWN WITH AN UPTREND IN RELATIVE HUMIDITIES AND LESS WIND SUNDAY/MONDAY. 11 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 46 78 42 63 / 0 0 0 0 DULCE........................... 35 74 32 61 / 10 5 0 5 CUBA............................ 43 77 38 63 / 5 5 0 0 GALLUP.......................... 36 72 37 60 / 0 0 0 0 EL MORRO........................ 35 69 34 57 / 10 0 0 0 GRANTS.......................... 37 75 36 61 / 0 0 0 0 QUEMADO......................... 42 72 38 61 / 0 0 0 0 GLENWOOD........................ 45 77 40 68 / 0 0 0 0 CHAMA........................... 38 70 38 56 / 20 10 5 5 LOS ALAMOS...................... 55 73 48 62 / 10 5 0 0 PECOS........................... 48 71 45 62 / 20 10 0 0 CERRO/QUESTA.................... 39 72 37 62 / 20 10 5 0 RED RIVER....................... 38 60 38 52 / 30 20 5 0 ANGEL FIRE...................... 35 62 35 55 / 30 20 5 0 TAOS............................ 42 73 37 62 / 20 10 0 0 MORA............................ 42 67 41 62 / 20 20 0 0 ESPANOLA........................ 41 81 38 70 / 5 5 0 0 SANTA FE........................ 49 72 46 62 / 10 5 0 0 SANTA FE AIRPORT................ 46 77 43 66 / 5 5 0 0 ALBUQUERQUE FOOTHILLS........... 53 79 51 68 / 5 5 0 0 ALBUQUERQUE HEIGHTS............. 55 80 51 69 / 5 5 0 0 ALBUQUERQUE VALLEY.............. 52 82 48 71 / 5 0 0 0 ALBUQUERQUE WEST MESA........... 49 81 48 70 / 5 0 0 0 LOS LUNAS....................... 48 82 46 72 / 5 0 0 0 RIO RANCHO...................... 49 80 48 69 / 5 0 0 0 SOCORRO......................... 52 85 49 77 / 5 5 0 0 SANDIA PARK/CEDAR CREST......... 44 78 42 67 / 10 5 0 0 TIJERAS......................... 48 81 44 70 / 10 5 0 0 MORIARTY/ESTANCIA............... 47 76 43 65 / 10 10 0 0 CLINES CORNERS.................. 47 74 43 64 / 20 20 0 0 GRAN QUIVIRA.................... 50 77 45 68 / 10 10 0 0 CARRIZOZO....................... 44 81 42 72 / 10 10 0 0 RUIDOSO......................... 46 73 47 64 / 20 10 0 0 CAPULIN......................... 48 67 48 66 / 40 50 20 0 RATON........................... 45 74 43 72 / 30 40 20 0 SPRINGER........................ 44 74 42 70 / 30 30 10 0 LAS VEGAS....................... 45 71 43 66 / 20 30 0 0 CLAYTON......................... 52 70 51 75 / 50 60 30 0 ROY............................. 48 70 48 70 / 30 40 20 0 CONCHAS......................... 53 78 51 77 / 30 40 20 0 SANTA ROSA...................... 52 80 49 76 / 20 30 10 0 TUCUMCARI....................... 59 80 57 82 / 40 50 30 0 CLOVIS.......................... 56 77 54 79 / 50 60 30 0 PORTALES........................ 57 79 55 81 / 50 60 30 0 FORT SUMNER..................... 54 84 51 85 / 30 30 20 0 ROSWELL......................... 57 87 54 85 / 30 30 10 0 PICACHO......................... 50 83 50 79 / 20 20 5 0 ELK............................. 48 79 49 73 / 20 20 5 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 2 PM TO 8 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ101-105-106-109. FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES...NMZ101>109. FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-104-106>108. && 50/11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE APR 10 2012 NMZ501>540-111200- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 600 AM MDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A LINE FROM CAPULIN...TO TUCUMCARI...TO ELIDA THIS AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...AND AN ISOLATED TORNADO ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A LINE FROM RATON...TO FORT SUMNER...TO ELKINS WEDNESDAY AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO ARE POSSIBLE. ADDITIONALLY...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON WEDNESDAY ACROSS PORTIONS OF WESTERN NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY. CRITICAL FIRE WEATHER CONDITIONS WILL RETURN THURSDAY THROUGH SATURDAY ACROSS PORTIONS OF THE EASTERN PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR FAR EASTERN NEW MEXICO DUE TO THE POTENTIAL FOR SEVERE WEATHER. 34
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 329 PM MDT TUE APR 10 2012 NMZ506-507-102200- WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- 329 PM MDT TUE APR 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CIBOLA COUNTY THROUGH 400 PM MDT... AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NEW LAGUNA...OR ABOUT NEAR LAGUNA PUEBLO... MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. HAIL MAY ACCUMULATE ON THE INTERSTATE AND ON OTHER NEARBY ROADS...CREATING LOCALIZED AREAS OF SLICK AND TREACHEROUS DRIVING CONDITIONS. AREAS AFFECTED BY THIS STORM INCLUDE...LAGUNA PUEBLO...NEW LAGUNA... CEBOLLETA...CEBOLLETITA...ENCINAL...PAGUATE...BIBO AND SEBOYETA. THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 103 AND 117... MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3527 10740 3514 10718 3492 10743 3503 10760 TIME...MOT...LOC 2129Z 218DEG 11KT 3505 10744 SHOEMAKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 519 PM MDT TUE APR 10 2012 NMZ519-110000- ALBUQUERQUE METRO AREA- 519 PM MDT TUE APR 10 2012 ...GUSTY OUTFLOW WINDS FROM DECAYING THUNDERSTORMS TO CONTINUE THROUGH THE MIDDLE RIO GRANDE VALLEY... A DECAYING CLUSTER OF THUNDERSTORMS IS PUSHING INTO THE RIO GRANDE VALLEY...PRODUCING VERY GUSTY OUTFLOW WINDS. THESE GUSTY WEST WINDS WILL REACH SPEEDS AS HIGH AS 45 MPH...AND WILL CONTINUE TO KICK UP EXTENSIVE AMOUNTS OF DUST...REDUCING VISIBILITY TO LESS THAN 3 MILES AT TIMES. MOTORISTS ARE URGED TO SLOW DOWN AND ALLOW INCREASED FOLLOWING DISTANCE BETWEEN OTHER DRIVERS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 808 PM MDT TUE APR 10 2012 NMZ534-110330- QUAY COUNTY- 808 PM MDT TUE APR 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN QUAY COUNTY THROUGH 930 PM MDT... AT 800 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AREAS OF HEAVY RAINFALL NEAR SAN JON. THE THUNDERSTORMS PRODUCING HEAVY RAINFALL WERE NEARLY STATIONARY. OBSERVATIONS ACROSS THE AREA INDICATE UP TO 3 INCHES OF RAIN HAS FALLEN ALONG SAN JON CREEK TO THE SOUTHWEST OF SAN JON. LOCALLY STRONG FLOWS ARE EXPECTED ALONG SAN JON CREEK AS IT PASSES ACROSS HIGHWAY 469 TO THE SOUTH OF SAN JON AND ALONG BACK ROADS BETWEEN SAN JON AND BARD. AREAS AFFECTED BY THIS STORM INCLUDE...SAN JON AND BARD. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3516 10317 3499 10323 3498 10341 3512 10338 TIME...MOT...LOC 0204Z 222DEG 0KT 3509 10331 GUYER
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2012Every state in 2012This day in weather historyWarnings in New Mexico, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364858.